Alert archive / Ohio / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 223, NWS Cleveland, OH

September 3, 2002Medina County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Sep 3, 2002, 4:06 PM EDT for Medina County, Ohio. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 3, 2002, 4:06 PM EDT (20:06 UTC)
Expired
Sep 3, 2002, 4:45 PM EDT
In force
39 min
Issued by
NWS Cleveland, OH
Area
Whole counties

County Medina County, OH

The radar

The Cleveland radar (KCLE), 33 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 3, 3:40 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 8.1 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2002-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 716 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2002-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
716 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
1159 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

883 
WUUS51 KCLE 032006
SVRCLE
OHC103-032045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
407 PM EDT TUE SEP 3 2002

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MEDINA COUNTY IN OHIO...

* UNTIL 445 PM EDT

* AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER MEDINA...MOVING NORTHEAST AT 25 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BRUNSWICK
  MEDINA

HAIL UP TO ONE INCH IN DIAMETER AND WINDS GREATER THAN 58 MILES AN
HOUR ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 10:50 AM EDT, 5 hours 16 minutes earlier.

Area forecast discussion, Sep 3, 10:50 AM EDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1050 AM EDT TUE SEP 3 2002

CDFNT MOVG SLOW. WL UPDATE SOME OF THE TIMING TO KP TSTMS IN LONGER.
ALSO WL CHANGE WORDG TO SCT FOR SRN PTN OF FA AND MENTION RISK OF
SVR. AS DISCUSSED WITH SPC THE MAIN THREAT IS FOR WIND DAMAGE. MAY
ADJUST SOME TEMPS UP AFTER LOOKG AT 15Z OBS. OTRW NO CHANGES.

.CLE...
OH...NONE.
PA...NONE.

KIELTYKA

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 3:24 PM EDTSevere Thunderstorm WarningCLECuyahoga51 min
Sep 3, 3:33 PM EDTSevere Thunderstorm WarningCLETrumbull42 min
Sep 3, 3:44 PM EDTSevere Thunderstorm WarningCLEGeauga46 min
Sep 3, 3:55 PM EDTSevere Thunderstorm WarningCLESummit50 min
Sep 3, 4:09 PM EDTSevere Thunderstorm WarningCLEPortage51 min
Sep 3, 4:29 PM EDTSevere Thunderstorm WarningCLEStark46 min
Sep 3, 4:52 PM EDTSevere Thunderstorm WarningCLEWayne38 min
Sep 3, 4:55 PM EDTSevere Thunderstorm WarningCLEPortage, Summit50 min
Sep 3, 5:00 PM EDTSevere Thunderstorm WarningCLEMahoning, Trumbull45 min
Sep 3, 5:13 PM EDTSevere Thunderstorm WarningCLEStark47 min
Sep 3, 5:43 PM EDTSevere Thunderstorm WarningCLEMahoning47 min
Sep 3, 5:50 PM EDTSevere Thunderstorm WarningCLEKnox55 min
Sep 3, 6:02 PM EDTSevere Thunderstorm WarningCLEStark58 min
Sep 3, 6:10 PM EDTSevere Thunderstorm WarningCLEHolmes65 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.